Alert archive / Montana / High Wind Warnings in 2022

High Wind Warning 32, NWS Great Falls, MT

October 28, 20226 counties in Montana

NWS Great Falls, MT issued this high wind warning at Oct 28, 2022, 1:36 PM MDT for 6 counties in Montana. It took effect at Oct 30, 2022, 2:00 AM MDT. It was in force for 32 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 28, 2022, 1:36 PM MDT (19:36 UTC)
In effect from
Oct 30, 2022, 2:00 AM MDT
Expired
Oct 31, 2022, 10:00 AM MDT
In force
32 hr
Issued by
NWS Great Falls, MT

Counties Cascade County, MT, Glacier County, MT, Lewis and Clark County, MT, Pondera County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 81 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 30, 5:54 AM MDTNON-TSTM WND GST 57Cut Bank, MTSITE CUTBA22.
Oct 30, 6:25 AM MDTNON-TSTM WND GST 553 Sw Cut Bank, MTASOS STATION KCTB CUT BANK AIRPORT.
Oct 30, 8:00 AM MDTNON-TSTM WND GST 6014 Wsw Saint Mary, MTMESONET STATION LGPVC LOGAN PASS (GNP).
Oct 30, 1:45 PM MDTNON-TSTM WND GST 5310 Wsw Stockett, MTMESONET STATION FW1843 GREAT FALLS.
Oct 30, 7:45 PM MDTNON-TSTM WND GST 594 E Cascade, MTMESONET STATION MTM76 CASCADE E MDA.
Oct 30, 11:11 PM MDTNON-TSTM WND GST 59Saint Mary, MTMESONET STATION SRYM8 SAINT MARY RAWS.
Oct 31, 12:21 AM MDTNON-TSTM WND GST 758 Se East Glacier Park, MTMESONET STATION DCRM8 DEEP CREEK RAWS.
Oct 31, 12:36 AM MDTNON-TSTM WND GST 581 Ene East Glacier Park, MTMESONET STATION MTBRN TWO MEDICINE BRIDGE (MT DOT).
Oct 31, 1:00 AM MDTNON-TSTM WND GST 59Lj Johnson Farms, MTVIA AMBIENT WEATHER.
Oct 31, 3:59 AM MDTNON-TSTM WND GST 701 Ene East Glacier Park, MTMESONET STATION MTBRN TWO MEDICINE BRIDGE (MT DOT).
Oct 31, 5:21 AM MDTNON-TSTM WND GST 878 Se East Glacier Park, MTMESONET STATION DCRM8 DEEP CREEK RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 7.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2022-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2022-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2497 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

570 
WWUS75 KTFX 281936
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
136 PM MDT Fri Oct 28 2022

MTZ302-303-308-291100-
/O.UPG.KTFX.HW.A.0031.221030T1200Z-221031T1200Z/
/O.NEW.KTFX.HW.W.0032.221030T0800Z-221031T1200Z/
Northern High Plains-Eastern Glacier, Western Toole, and Central
Pondera-Southern High Plains-
Including the following locations: Choteau, Pendroy, Bynum,
Browning, Heart Butte, Santa Rita, Dupuyer, Cut Bank, and
Ethridge
136 PM MDT Fri Oct 28 2022

...HIGH WIND WARNING IN EFFECT FROM 2 AM SUNDAY TO 6 AM MDT MONDAY...

* WHAT...Southwest winds 35 to 45 mph, with gusts up to 70 mph 
  expected.

* WHERE...The foothills and plains adjacent to the Rocky Mountain 
  Front, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...From 2 AM Sunday to 6 AM MDT Monday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ301-307-291100-
/O.EXT.KTFX.HW.A.0031.221030T0800Z-221031T1200Z/
East Glacier Park Region-Southern Rocky Mountain Front-
Including the following locations: Saint Mary, Babb, Rogers Pass,
Kiowa, Marias Pass, Logan Pass, and East Glacier Park
136 PM MDT Fri Oct 28 2022

...HIGH WIND WATCH NOW IN EFFECT
FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...The Continental Divide along the Rocky Mountain Front.

* WHEN...From late Saturday night through late Sunday night.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Brusda
9 follow-up statements
495 
WWUS75 KTFX 290803
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
203 AM MDT Sat Oct 29 2022

MTZ301-307-292215-
/O.UPG.KTFX.HW.A.0031.221030T0800Z-221031T1200Z/
/O.EXA.KTFX.HW.W.0032.221030T0800Z-221031T1200Z/
East Glacier Park Region-Southern Rocky Mountain Front-
Including the following locations: Saint Mary, Marias Pass, East
Glacier Park, Kiowa, Logan Pass, Rogers Pass, and Babb
203 AM MDT Sat Oct 29 2022

...HIGH WIND WARNING IN EFFECT FROM 2 AM SUNDAY TO 6 AM MDT MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 75 mph 
  expected.

* WHERE...The Continental Divide along the Rocky Mountain Front.

* WHEN...From 2 AM Sunday to 6 AM MDT Monday.

* IMPACTS...High winds may move loose debris and unsecured property. 
  Travel could be difficult, especially for high profile vehicles. 
  Isolated power outages possible.

* ADDITIONAL DETAILS...People are urged to secure loose objects that 
  could be blown around or damaged by the wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

MTZ302-303-308-292215-
/O.CON.KTFX.HW.W.0032.221030T0800Z-221031T1200Z/
Northern High Plains-Eastern Glacier, Western Toole, and Central
Pondera-Southern High Plains-
Including the following locations: Santa Rita, Choteau, Heart
Butte, Browning, Pendroy, Ethridge, Dupuyer, Bynum, and Cut Bank
203 AM MDT Sat Oct 29 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM SUNDAY TO 6 AM MDT 
MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 75 mph 
  expected.

* WHERE...The foothills and plains adjacent to the Rocky Mountain 
  Front, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...From 2 AM Sunday to 6 AM MDT Monday.

* IMPACTS...High winds may move loose debris and unsecured property. 
  Travel could be difficult, especially for high profile vehicles. 
  Isolated power outages possible.

* ADDITIONAL DETAILS...People are urged to secure loose objects that 
  could be blown around or damaged by the wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

RG
096 
WWUS75 KTFX 292008
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
208 PM MDT Sat Oct 29 2022

MTZ301-307-301200-
/O.CON.KTFX.HW.W.0032.221030T0800Z-221031T1200Z/
East Glacier Park Region-Southern Rocky Mountain Front-
Including the following locations: Kiowa, East Glacier Park,
Saint Mary, Babb, Marias Pass, Rogers Pass, and Logan Pass
208 PM MDT Sat Oct 29 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM SUNDAY TO 6 AM MDT 
MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 75 mph 
  expected.

* WHERE...The Continental Divide along the Rocky Mountain Front.

* WHEN...From 2 AM Sunday to 6 AM MDT Monday.

* IMPACTS...High winds may move loose debris and unsecured property. 
  Travel could be difficult, especially for high profile vehicles. 
  Isolated power outages possible.

* ADDITIONAL DETAILS...People are urged to secure loose objects that 
  could be blown around or damaged by the wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

MTZ302-303-308-301200-
/O.CON.KTFX.HW.W.0032.221030T0800Z-221031T1200Z/
Northern High Plains-Eastern Glacier, Western Toole, and Central
Pondera-Southern High Plains-
Including the following locations: Pendroy, Heart Butte, Choteau,
Santa Rita, Cut Bank, Dupuyer, Browning, Bynum, and Ethridge
208 PM MDT Sat Oct 29 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM SUNDAY TO 6 AM MDT 
MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 75 mph 
  expected along the Rocky Mountain Front. Southwest winds 30 to 40 
  mph with gusts up to 65 mph expected on the plains.

* WHERE...The foothills and plains adjacent to the Rocky Mountain 
  Front, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...From 2 AM Sunday to 6 AM MDT Monday.

* IMPACTS...High winds may move loose debris and unsecured property. 
  Travel could be difficult, especially for high profile vehicles. 
  Isolated power outages possible.

* ADDITIONAL DETAILS...People are urged to secure loose objects that 
  could be blown around or damaged by the wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

AM
797 
WWUS75 KTFX 292312
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
512 PM MDT Sat Oct 29 2022

MTZ301>303-307-308-301100-
/O.CON.KTFX.HW.W.0032.221030T0800Z-221031T1200Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: East Glacier Park, Kiowa,
Logan Pass, Browning, Rogers Pass, Dupuyer, Bynum, Ethridge,
Santa Rita, Cut Bank, Choteau, Saint Mary, Pendroy, Heart Butte,
Babb, and Marias Pass
512 PM MDT Sat Oct 29 2022

...HIGH WIND WARNING REMAINS IN EFFECT
FROM 2 AM SUNDAY TO 6 AM MDT MONDAY...

* WHAT...Southwest winds 35 to 45 mph, with gusts up to 75 mph 
  expected.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...From 2 AM Sunday to 6 AM MDT Monday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Brusda
531 
WWUS75 KTFX 300832
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
232 AM MDT Sun Oct 30 2022

MTZ312-302300-
/O.EXB.KTFX.HW.W.0032.221030T1800Z-221031T0600Z/
Cascade County below 5000ft-
Including the following locations: Great Falls
232 AM MDT Sun Oct 30 2022

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT 
TONIGHT...

* WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph 
  expected.

* WHERE...Cascade County below 5000ft.

* WHEN...From Noon today to Midnight MDT tonight.

* IMPACTS...High winds may move loose debris and unsecured property. 
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

MTZ301>303-307-308-302300-
/O.CON.KTFX.HW.W.0032.000000T0000Z-221031T1200Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Browning, Kiowa, Saint Mary,
Cut Bank, Heart Butte, Dupuyer, Santa Rita, Rogers Pass, Bynum,
Pendroy, Choteau, Ethridge, East Glacier Park, Logan Pass, Marias
Pass, and Babb
232 AM MDT Sun Oct 30 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

* WHAT...Southwest winds 30 to 40 mph, with gusts up to 75 mph 
  expected.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...Until 6 AM MDT Monday.

* IMPACTS...High winds may move loose debris and unsecured property. 
  Travel could be difficult, especially for high profile vehicles. 
  Isolated power outages possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

RG
481 
WWUS75 KTFX 302015
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
215 PM MDT Sun Oct 30 2022

MTZ301>303-307-308-310600-
/O.CON.KTFX.HW.W.0032.000000T0000Z-221031T1200Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Cut Bank, Saint Mary, Dupuyer,
Choteau, Browning, Bynum, Kiowa, Marias Pass, Santa Rita, Babb,
Ethridge, Heart Butte, Pendroy, Logan Pass, East Glacier Park,
and Rogers Pass
215 PM MDT Sun Oct 30 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...Until 6 AM MDT Monday.

* IMPACTS...High winds may move loose debris and unsecured property. 
  Travel could be difficult, especially for high profile vehicles. 
  Isolated power outages possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

MTZ312-310600-
/O.CON.KTFX.HW.W.0032.000000T0000Z-221031T0600Z/
Cascade County below 5000ft-
Including the following locations: Great Falls
215 PM MDT Sun Oct 30 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph 
  expected.

* WHERE...Cascade County below 5000ft.

* WHEN...Until Midnight MDT tonight.

* IMPACTS...High winds may move loose debris and unsecured property. 
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$
286 
WWUS75 KTFX 310338
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
938 PM MDT Sun Oct 30 2022

MTZ312-310445-
/O.CAN.KTFX.HW.W.0032.000000T0000Z-221031T0600Z/
Cascade County below 5000ft-
Including the following locations: Great Falls
938 PM MDT Sun Oct 30 2022

...HIGH WIND WARNING IS CANCELLED...

Strong winds are no longer expected for the remainder of this 
evening; however, continue to use caution if traveling as winds may 
gust in excess of 40 mph at times through midnight.

$$

MTZ301>303-307-308-311200-
/O.CON.KTFX.HW.W.0032.000000T0000Z-221031T1200Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Cut Bank, Dupuyer, Choteau,
Saint Mary, Marias Pass, Kiowa, Rogers Pass, Babb, Pendroy,
Browning, Ethridge, Santa Rita, Bynum, Heart Butte, Logan Pass,
and East Glacier Park
938 PM MDT Sun Oct 30 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...Until 6 AM MDT Monday.

* IMPACTS...High winds may move loose debris and unsecured property. 
  Travel could be difficult, especially for high profile vehicles. 
  Isolated power outages possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

RG
906 
WWUS75 KTFX 310818
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
218 AM MDT Mon Oct 31 2022

MTZ307-308-310930-
/O.CAN.KTFX.HW.W.0032.000000T0000Z-221031T1200Z/
Southern Rocky Mountain Front-Southern High Plains-
Including the following locations: Bynum, Rogers Pass, Choteau,
and Pendroy
218 AM MDT Mon Oct 31 2022

...HIGH WIND WARNING IS CANCELLED...

Strong winds are no longer expected; however, continue to use 
caution if traveling as wind gusts up to 40 mph are possible for the 
remainder of the night.

$$

MTZ301>303-311200-
/O.CON.KTFX.HW.W.0032.000000T0000Z-221031T1200Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-
Including the following locations: Cut Bank, Dupuyer, Saint Mary,
Marias Pass, Kiowa, Babb, Browning, Ethridge, Santa Rita, Heart
Butte, Logan Pass, and East Glacier Park
218 AM MDT Mon Oct 31 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS 
MORNING...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph.

* WHERE...The Montana Hi-Line adjacent to the Rocky Mountain Front.

* WHEN...Until 6 AM MDT early this morning.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

MTZ325-328>330-311200-
/O.NEW.KTFX.HW.A.0032.221101T1800Z-221102T1200Z/
Madison River Valley-Beaverhead and Western Madison below 6000ft-
Ruby Mountains and Southern Beaverhead Mountains-Gallatin and
Madison County Mountains and Centennial Mountains-
Including the following locations: Bannack, Targhee Pass, Dillon,
Monida Pass, Glen, Norris, West Yellowstone, Ennis, Waterloo,
Jeffers, Cameron, Raynolds Pass, Big Sky, and McAllister
218 AM MDT Mon Oct 31 2022

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE 
TUESDAY NIGHT...

* WHAT...South winds 30 to 40 mph, with gusts up to 60 mph possible.

* WHERE...The Madison and Beaverhead River Valleys, Ruby Mountains 
  and Southern Beaverhead Mountains, and Gallatin and Madison County 
  Mountains and Centennial Mountains.

* WHEN...From Tuesday afternoon through late Tuesday night.

* IMPACTS...High winds may move loose debris and unsecured property. 
  Isolated power outages possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

RG
183 
WWUS75 KTFX 311130
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
530 AM MDT Mon Oct 31 2022

MTZ301>303-311600-
/O.EXT.KTFX.HW.W.0032.000000T0000Z-221031T1600Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-
Including the following locations: Cut Bank, Dupuyer, Saint Mary,
Marias Pass, Kiowa, Babb, Browning, Ethridge, Santa Rita, Heart
Butte, Logan Pass, and East Glacier Park
530 AM MDT Mon Oct 31 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM MDT THIS MORNING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph.

* WHERE...The Montana Hi-Line adjacent to the Rocky Mountain Front.

* WHEN...Until 10 AM MDT this morning.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

MTZ325-328>330-311600-
/O.CON.KTFX.HW.A.0032.221101T1800Z-221102T1200Z/
Madison River Valley-Beaverhead and Western Madison below 6000ft-
Ruby Mountains and Southern Beaverhead Mountains-Gallatin and
Madison County Mountains and Centennial Mountains-
Including the following locations: Bannack, Targhee Pass, Dillon,
Monida Pass, Glen, Norris, West Yellowstone, Ennis, Waterloo,
Jeffers, Cameron, Raynolds Pass, Big Sky, and McAllister
530 AM MDT Mon Oct 31 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
LATE TUESDAY NIGHT...

* WHAT...South winds 30 to 40 mph, with gusts up to 60 mph possible.

* WHERE...The Madison and Beaverhead River Valleys, Ruby Mountains 
  and Southern Beaverhead Mountains, and Gallatin and Madison County 
  Mountains and Centennial Mountains.

* WHEN...From Tuesday afternoon through late Tuesday night.

* IMPACTS...High winds may move loose debris and unsecured property. 
  Isolated power outages possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

RG
342 
WWUS75 KTFX 311538
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
938 AM MDT Mon Oct 31 2022

MTZ301>303-311645-
/O.EXP.KTFX.HW.W.0032.000000T0000Z-221031T1600Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-
Including the following locations: Ethridge, Dupuyer, Marias
Pass, East Glacier Park, Babb, Browning, Saint Mary, Santa Rita,
Logan Pass, Kiowa, Heart Butte, and Cut Bank
938 AM MDT Mon Oct 31 2022

...HIGH WIND WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING...

Strong west winds are decreasing and the High Wind Waring will 
expire at 10 AM MDT. However, continue to use
caution if traveling as wind gusts up to 50 mph are possible through 
this afternoon.

$$

MTZ325-328>330-010000-
/O.CON.KTFX.HW.A.0032.221101T1800Z-221102T1200Z/
Madison River Valley-Beaverhead and Western Madison below 6000ft-
Ruby Mountains and Southern Beaverhead Mountains-Gallatin and
Madison County Mountains and Centennial Mountains-
Including the following locations: West Yellowstone, Targhee
Pass, Jeffers, Norris, McAllister, Bannack, Big Sky, Waterloo,
Raynolds Pass, Glen, Cameron, Ennis, Dillon, and Monida Pass
938 AM MDT Mon Oct 31 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
LATE TUESDAY NIGHT...

* WHAT...South winds 30 to 40 mph, with gusts up to 60 mph possible.

* WHERE...The Madison and Beaverhead River Valleys, Ruby Mountains 
  and Southern Beaverhead Mountains, and Gallatin and Madison County 
  Mountains and Centennial Mountains.

* WHEN...From Tuesday afternoon through late Tuesday night.

* IMPACTS...High winds may move loose debris and unsecured property. 
  Isolated power outages possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Hoenisch

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 28, 11:45 AM MDT, 1 hour 51 minutes earlier.

Area forecast discussion, Oct 28, 11:45 AM MDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1145 AM MDT Fri Oct 28 2022

Aviation Section Updated

.SYNOPSIS...
Windy conditions will continue along the front range of the Rockies
and adjacent Plains through the weekend, with strong winds likely on
Sunday. Elsewhere over North Central and Southwest MT, expect
passing clouds and breezy conditions through the weekend. The next
strong cold front arrives on Tuesday night, with widespread rain and
accumulating snow likely by Wednesday.

&&

.UPDATE...
No updates planned for this morning...current forecast is on
track. Windy conditions have developed along the Northern Rocky
Mountain Front this morning. The stronger winds will continue in
this region through this afternoon. Otherwise, mostly cloudy skies
and breezy conditions will occur out over the Plains and across
the valleys of Southwest MT. Seasonable conditions expected on
Saturday, but another period of strong winds is likely to return
to the Northern Rocky Mountain Front region on Sunday. Thus, the
high wind watch for Sunday continues. Brusda

&&

.AVIATION...
1145 AM MDT Fri Oct 28 2022 (28/12Z TAF period)

Periods of strong southwest winds are expected over the CWA through
the period, with the strongest winds expected along the front range
of the Rockies. Mid/high level clouds will also be over the region,
but overall, VFR conditions are expected. Some distant
mountains/passes could be obscured by clouds at times through the
period. Brusda

KWYS TAF will not be issued again until airport operations resume
next spring.

Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.

&&

.PREV DISCUSSION...
/ISSUED 300 AM MDT Fri Oct 28 2022/

Today through Sunday night...Anti-cyclonic westerly flow aloft
has maintained a veil of higher level clouds over much of the
region early this morning as gusty surface winds continue over the
plains and some of the north to south oriented valleys of the
southwest. Aside form some periods of lower stratus over the far
southwest and along the Northern Divide, expect more passing high
clouds and gusty winds over the next couple of days. Winds will be
strongest along the immediate eastern slopes of the Rocky
Mountain Front and on the lee side of the central ranges. Wind
speeds should remain below high wind criteria until Sunday, when
H700 winds increase to about 2 standard deviations above
climatology and leeside troughing tightens the surface pressure
gradient over much of North-central MT. In light of this, a High
Wind Watch has been issued for the Rocky Mountain Front and the
immediate adjacent plains for Sunday and Sunday night. The
remainder of the plains look pretty windy as well, but mostly look
to stay in the 30 to 50 mph range. This situation will be
monitored in the coming days for potential expansion/upgrade of
the current wind product in place. Otherwise, expect slightly
above average temperatures and precipitation to generally be
limited to along the Divide.

Monday and Tuesday...Ensembles remain in agreement with this
period beginning with strong westerly flow aloft and more breezy
to windy conditions along the Rocky Mountain Front and on the lee
side of the central ranges. H700 winds look to be slightly less
robust than on Sunday, with the NAEFS mean H700 winds lowering
closer to 1 standard deviation above average. In addition at that,
the surface pressure gradient will be more relaxed as well,
adding confidence that high wind products will not be required. By
late Monday, an upper level low dives southeastward into the
Pacific Northwest, shifting the flow aloft to a more southwesterly
direction for the Northern Rockies. Temperatures will still
remain near to slightly above average, but snow will begin to
creep further south along the Divide and eventually eastward into
the higher terrain of the central and southwest.

Wednesday through next Friday...A majority of ensembles indicate
that the trough will become cutoff from the main circulation and
dive into the four corners region. This scenario does drop QPF
amounts a bit from previous runs, but there are still indications
of a fairly strong shortwave and cold front moving through the
Northern Rockies late Wednesday into Thursday, potentially
bringing a short period of well below normal temperatures and
widespread light to moderate snow to all elevations. The
uncertainty comes with the strength of the cold front and whether
there will be sufficient cold air for accumulating snow,
particularly for lower elevations. This system does look to be a
quick mover, with an overwhelming majority of ensembles quickly
returning to a zonal flow aloft going into next weekend. This
could bring a period of potential blowing snow concerns along the
Rocky Mountain Front depending on what snowfall amounts are
observed, temperatures, and how fast westerly surface winds
develop. Otherwise, the primary difference among the members are
the strength of the westerly flow, which will determine the
potential for precipitation along the Divide, surface wind speeds,
and the difference of near average or slightly below average
temperatures. -RCG

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  54  35  56  36 /   0   0   0   0
CTB  52  31  51  33 /   0   0   0   0
HLN  52  30  55  33 /   0   0   0   0
BZN  49  23  51  24 /   0   0   0   0
WYS  39  11  43  12 /   0   0   0   0
DLN  44  22  49  23 /   0   0   0   0
HVR  56  33  59  34 /   0   0   0   0
LWT  54  31  56  31 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
A high wind watch is in effect for the Rocky Mountain Front and
the immediate adjacent plains Sunday and Sunday night.

&&

http://www.weather.gov/greatfalls

In the hours before

Special weather statement, Oct 28, 10:05 AM MDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Great Falls MT
1005 AM MDT Fri Oct 28 2022

MTZ301-302-281900-
East Glacier Park Region-Northern High Plains-
Including the cities of East Glacier Park, Kiowa, Babb,
Saint Mary, Marias Pass, Logan Pass, Browning, Heart Butte,
and Dupuyer
1005 AM MDT Fri Oct 28 2022

...Strong Wind Gusts Today...

West winds will gust near 60 mph along the northern Rocky Mountain
Front and adjacent Plains today. This includes locations near East
Glacier Park, Browning and St Mary.

Those traveling in this region today should be prepared for strong
wind gusts, especially those pulling trailers.
Local storm report, Oct 28, 10:18 AM MDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1018 AM MDT FRI OCT 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     NON-TSTM WND GST 2 SE BROWNING           48.54N 112.98W
10/28/2022  M60 MPH          GLACIER            MT   MESONET

            MESONET STATION MTBWG BROWNING (MT DOT).

0911 AM     NON-TSTM WND GST SAINT MARY              48.74N 113.43W
10/28/2022  M56 MPH          GLACIER            MT   MESONET

            MESONET STATION SRYM8 SAINT MARY RAWS.

&&
Local storm report, Oct 28, 12:28 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1228 PM MDT FRI OCT 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 AM     NON-TSTM WND GST 1 ENE EAST GLACIER PARK 48.45N 113.20W
10/28/2022  M71 MPH          GLACIER            MT   MESONET

            MESONET STATION MTBRN TWO MEDICINE BRIDGE
            (MT DOT).

&&

BRUSDA
Local storm report, Oct 28, 1:22 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
122 PM MDT FRI OCT 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     NON-TSTM WND GST SAINT MARY              48.74N 113.43W
10/28/2022  M64 MPH          GLACIER            MT   MESONET

            MESONET STATION SRYM8 SAINT MARY RAWS.

&&

BRUSDA

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 2:55 AM MDTHigh Wind WatchTFXGlacier, Lewis and Clark, Pondera, Teton, Toole23 hr

Nearby

High Wind Warnings in Montana, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.